Format

Send to

Choose Destination
Ann Thorac Surg. 2008 Jan;85(1):328-30.

Use of baclofen in the treatment of esophageal stent-related hiccups.

Author information

1
Department of Thoracic Surgery, Medical Faculty, Ataturk University, Erzurum, Turkey. atilat@atauni.edu.tr

Abstract

Hiccupping is a characteristic noise caused by a sudden closure of the glottis after repeated, involuntary, spasmodic contraction of the respiratory muscles. Hiccupping caused by gastric distention, spicy foods, and neural dysfunction often resolves itself without any treatment. Some hiccups are associated with certain diseases or occur postsurgically, and life-restricting intractable hiccups should be treated. The cause of hiccups should be expressly stated for treatment. We report a case of inoperable esophagogastric junction tumor with hiccupping after esophageal stent that could only be treated with baclofen.

[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center